Portal vein thrombosis (PVT) after breast cancer treatments

Posted by survivor03152016 @survivor03152016, Oct 24, 2019

Hi from Oregon
I was diagnosed two weeks before my 33rd birthday in March of 2016.
I had left breast mastectomy with axillary lymphnode dissection without reconstruction in April. I started chemotherapy AC every other week for 4 treatments. Then weekly Taxol for 12 treatments through my port.
Month off. port out.
Started radiation for 5 weeks.
Took Tamoxifen for 18 months and chose quality of life on September 6 2018.
Then August 13 2019 diagnosed with right portal vein thrombosis in my liver. Sickest I have EVER been.
Medical Oncologist is also hematologist! No answers at all, still more tests being ran.
Anyone experience this ?
I’m 36 and on blood thinners.

@cindylb

The AI drugs and Tamoxifen are notorious for side effects with many women. I think we all feel it must be 'just me'….but no. I also suppose that there are many women out there who never go on these support sites because they can take the drugs to no ill effect. It's not your imagination that these drugs can have powerful and disabling side effects. I was unable to take any of them but then, I have side effects from many, many drugs so I'm very limited. I was fortunate to be only Stage 1 and I'm 61 years old (almost 62), so that's quite different than 33 years old……My body has already given up the hormone fight. But the drugs don't only remove those pesky hormones……they do something else and I've done what research I can and I don't understand what else they do to our bodies, but sometimes it's just not worth the extra pain.
Since I couldn't take the drugs I lost weight, changed how I ate (although I was always a pretty good eater), added some supplements including Vitamin D, etc with the blessing of my doctors. The effect was ………….I have so reduced my hormones that now I'm having issues with having too little. I know…….really? In fact, I am now using a vaginal estrogen cream because my vagina is falling out due to atrophy. The hormone saga continues. The same doctors who wanted me to reduce my hormones are putting them back in now.
We're all different but the pain and side effects from these drugs are real for many of us. The decisions are hard, the journey is hard but everyone must listen to their own bodies and make peace with the trade offs.

Jump to this post

@cindylb
I can so relate. Anastrozole has made me lose weight, despite doing nothing differently… about a pound or so a month. My oncologist is frustrated not understanding the cause of the weight loss. I have noted that I have another friend who had the same reaction to it, but he dismisses the anecdote. I don't mind the weight loss for the time being, but in another year, it may be just too much… and then what?

REPLY
@sparklegram

Hi Trixie, I know you are taking Exemestane, I meant when you said, "The only way you'll know is to try it", did you mean that i should try Tamoxifen? Sorry for the confusion.

Jump to this post

@sparklegram
Hi Sparklegram – no, I'm not suggesting you try tamoxifen, just maybe look at the aromatase inhibitor you haven't tried. It's a difficult decision. Read as much as you can before deciding what to do. For me, I cannot take tamoxifen due to family history.

Liked by sparklegram

REPLY

I cannot take any of the AI’s due to severe side effects, while I had no side effects of tamoxifen. You May wish to ask you oncologist about faslodex. It is a shot once a month and the only side effects I have experienced is fatigue for two days and an occasional mild hot flash. For insomnia try CBd, and if you can get medical marijuana try to get the CBd with thc. It helps with sleep and anxiety.

REPLY
Please login or register to post a reply.